Iowa, 2007

Flash Flooding and Hail in Iowa, May 5 to 6, 2007

May 5 to 6, 2007 · NWS FSD · 9 events in 7 counties and zones

Thunderstorms produced some large hail, but the main problem was heavy rain and flash flooding in northwest Iowa beginning on the evening of May 5th. The flooding continued into the pre dawn hours on May 6th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Thunderstorms produced some large hail, but the main problem was heavy rain and flash flooding in northwest Iowa beginning on the evening of May 5th. The flooding continued into the pre dawn hours on May 6th. Strong winds developed away from the thunderstorms and caused local damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 5, 4:05 PM CST, 2 hours 57 minutes earlier.

Area forecast discussion, May 5, 4:05 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
505 PM CDT SAT MAY 5 2007

.DISCUSSION...

STG AND DEEP SSELY FLOW OF VERY MOIST UNSTABLE AIR PULLING E/W WMFNT
NWD INTO FAR SRN CWA ATTM...AND SHOULD MOVE NORTH MAYBE PAST I90
LATER TNGT. VARIOUS WAVES ALOFT ROTATING NNE AROUND STG UPR TROF IN
ERN RCKYS...WILL CONTINUE TO GENERATE TSTMS...SOME SVR/HVY...WITH
CELLS MOVG NWD AND AREA EVENTUALLY ENEWD OVR CWA TNGT...CONTINUING
THRU SUN NGT. MAIN SVR THREAT ALG AND WEST OF I29 TNGT...SHIFTING
A LIT FURTHER EAST SUN AFTN AND EVE AS LOW LVL FOCUS SHIFTS EAST.
SHEAR IS GOING TO CONTINUE TO INCREASE ACROSS THE WESTERN PLAINS AS
SYSTEM TO THE WEST CONTINUES TO GET WOUND UP. AS STORMS BECOME
SURFACE BASED LATE THIS AFTERNOON...EXPECT TORNADO THREAT TO
CONTINUE THROUGH LATE EVENING HOURS. BOUNDARY LAYER WILL HAVE A HARD
TIME DECOUPLING TONIGHT...BUT EXPECT THREAT TO GRADUALLY EVOLVE INTO
MORE OF A HEAVY RAIN THREAT AFTER MIDNIGHT. WILL KEEP FLOOD WATCH
GOING TONIGHT INTO TOMORROW. NAM SEEMS TOO SLOW MOVG BOUNDARY EAST
AND FASTER GFS LOOKS BTR. DEFINITELY KEPT FLOOD WATCH IN ONGOING
AREA WITH SATURATED GROUND AND GENERAL ADDITIONAL AMOUNTS OF 2 TO 4
INCHES RAINFALL EXPCD.  OVERALL PREV FCST THRU EXTD IN THE BALLPARK
WITH FAIRLY MINOR ADJUSTMENTS FOR NOW...BUT SURE TO BE IN A STATE OF
FLUX AS NRN STREAM BATTLES SRN STREAM FOR DOMINANCE.

&&

.AVIATION...
LOW PRESSURE WILL CONTINUE TO INTENSITY LATE THIS AFTERNOON...
PRODUCING VERY STRONG SRLY FLOW. SOUTHERLY WINDS IN EXCESS OF
40 KTS ARE LIKELY BY EARLY EVENING ONLY A FEW THOUSAND FEET ABOVE
THE GROUND. THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON INTO THIS
EVENING...SOME PRODUCING LARGE HAIL AND TORNADOES.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ001-012-020-031.

MN...FLOOD WATCH THROUGH MONDAY MORNING FOR MNZ071-097-098.

NE...FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ013-014.

SD...FLOOD WATCH THROUGH MONDAY MORNING FOR SDZ039-040-054>056-061-
     062-066-067-069>071.

     FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR SDZ038-050-052-053-
     057>060-063>065-068.

&&

RYRHOLM
Hazardous weather outlook, May 5, 3:09 AM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
409 AM CDT SAT MAY 05 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
409 AM CDT SAT MAY 05 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR MAINLY ALONG AND WEST
OF INTERSTATE 29 THIS MORNING. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE. THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON
AND OVERNIGHT. SOME OF THESE STORMS WILL BECOME SEVERE MAINLY
ALONG AND WEST OF INTERSTATE 29. THESE STORMS WILL BE CAPABLE OF
PRODUCING TORNADOES AND LARGE HAIL. THE GREATEST THREAT FOR
TORNADOES WILL BE LATE THIS AFTERNOON AND EVENING...WEST OF A
HURON TO SIOUX CITY LINE.

FLOODING...
HEAVY RAINS WILL OCCUR AT TIMES THROUGH TONIGHT ALONG AND WEST OF
INTERSTATE 29.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA
ON SUNDAY. HOWEVER...THE MAIN THREAT ON SUNDAY WILL BE THE
POTENTIAL FOR ADDITIONAL HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM ALONG AND WEST OF
THE
JAMES RIVER.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM BETWEEN INTERSTATE
29 AND
THE JAMES RIVER.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 5, 5:55 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             1 SE WORTHING           43.32N 96.75W
05/05/2007  M0.75 INCH       LINCOLN            SD   TRAINED SPOTTER

            PENNY SIZE HAIL COVERING THE GROUND FELL FROM 1250-1300
            CDT.

0110 PM     HAIL             3 NE HARRISBURG         43.46N 96.65W
05/05/2007  M1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

0132 PM     HAIL             8 SW MARION             43.34N 97.37W
05/05/2007  M0.75 INCH       TURNER             SD   TRAINED SPOTTER

            UP TO PENNY SIZE...MOSTLY DIME OR SMALLER

0235 PM     TSTM WND GST     FREEMAN                 43.35N 97.43W
05/05/2007  E60.00 MPH       HUTCHINSON         SD   TRAINED SPOTTER

            WIND GUST IS ESTIMATED...ONLY SMALL BRANCHES REPORTED
            DOWN.

0250 PM     HAIL             1 NW SALEM              43.73N 97.40W
05/05/2007  M0.75 INCH       MCCOOK             SD   TRAINED SPOTTER

0315 PM     TSTM WND DMG     4 SW EMERY              43.56N 97.68W
05/05/2007                   HANSON             SD   PUBLIC

            DAMAGE ON FARMSTEAD...MACHINE SHED AND AT LEAST ONE OTHER
            OUT BUILDING DESTROYED. MACHINERY KNOWN AS A GRAINVAC
            OVERTURNED. HOUSE OKAY.

0435 PM     TSTM WND DMG     5 NW HOWARD             44.06N 97.59W
05/05/2007                   MINER              SD   LAW ENFORCEMENT

            UP TO 65 MPH WIND GUSTS...FARMSTEAD OUT BUILDINGS DAMAGED

0435 PM     TSTM WND DMG     GREGORY                 43.23N 99.43W
05/05/2007                   GREGORY            SD   LAW ENFORCEMENT

            CENEX BUILDING COLLAPSED. TRAILERS BLOWN INTO STREET.

0442 PM     HAIL             CARTHAGE                44.17N 97.71W
05/05/2007  M1.00 INCH       MINER              SD   TRAINED SPOTTER

0443 PM     TORNADO          7 NW TYNDALL            43.06N 97.96W
05/05/2007                   BON HOMME          SD   LAW ENFORCEMENT

            TORNADO WITNESSED BY PUBLIC. LAW ENFORCEMENT SURVEYED
            DAMAGE. TWO FARMSTEADS...OUT BUILDINGS DESTROYED...POWER
            LINES DOWN...TREES UPROOTED...TOPS OF GRAIN BINS GONE.
            RESIDENTS TOOK SHELTER...AT THIS TIME EVERYONE REPORTED
            OKAY. PATH REPORTED TO BE FROM 6NW TO 8NW OF TYNDALL.
            TIME OF EVENT 1643-1650 HOURS.

0502 PM     HAIL             GREGORY                 43.23N 99.43W
05/05/2007  M0.75 INCH       GREGORY            SD   LAW ENFORCEMENT

0510 PM     TORNADO          DIMOCK                  43.48N 97.99W
05/05/2007                   HUTCHINSON         SD   LAW ENFORCEMENT

            COMFIRMED BY LAW ENFORCEMENT IN DIMOCK AREA

0520 PM     TORNADO          3 SE MITCHELL           43.70N 97.99W
05/05/2007                   DAVISON            SD   LAW ENFORCEMENT

            MOVING NORTH

0520 PM     TORNADO          S MITCHELL              43.73N 98.03W
05/05/2007                   DAVISON            SD   LAW ENFORCEMENT

            JUST SOUTH OF TOWN MOVING NORTH

0520 PM     FLOOD            YANKTON                 42.89N 97.39W
05/05/2007                   YANKTON            SD   CO-OP OBSERVER

            AT LEAST 6 ROADS UNDER WATER IN TOWN

0541 PM     TORNADO          6 NW ALEXANDRIA         43.72N 97.86W
05/05/2007                   HANSON             SD   LAW ENFORCEMENT

            TORNADO DAMAGE REPORTED 6 TO 7 MILES NW OF ALEXANDRIA

0545 PM     HAIL             MITCHELL                43.73N 98.03W
05/05/2007  E1.75 INCH       DAVISON            SD   TRAINED SPOTTER

            SOUTHEAST SIDE OF TOWN ALONG RIVER ROAD

0549 PM     TORNADO          6 NW ALEXANDRIA         43.72N 97.86W
05/05/2007                   HANSON             SD   LAW ENFORCEMENT

            WIND DAMAGE FROM TORNADO PREVIOUSLY REPORTED AT 1741 PM.
            DAMAGE ALONG THE PATH INCLUDE BARNS DESTOYED...WINDOWS
            BLOW OUT OF HOUSES ALONG PATH IN HANSON COUNTY.

0550 PM     TORNADO          5 W YANKTON             42.89N 97.49W
05/05/2007                   YANKTON            SD   NWS EMPLOYEE

            TWO TORNADOES NEAR GAVINS POINT DAM. REPORT RELAYED BY
            OMX WX

0555 PM     TORNADO          3 E MITCHELL            43.73N 97.97W
05/05/2007                   DAVISON            SD   LAW ENFORCEMENT

            TORNADO REPORTED NEAR MILE MARKER 335 ON I90

0605 PM     TORNADO          5 N YANKTON             42.96N 97.39W
05/05/2007                   YANKTON            SD   TRAINED SPOTTER

            RAIN WRAPPED TORNADO

0605 PM     TORNADO          15 W MITCHELL           43.73N 98.33W
05/05/2007                   AURORA             SD   LAW ENFORCEMENT

            BETWEEN I90 MILE MARKERS 310 AND 313 TORNADO WITH DEBRIS

0609 PM     TORNADO          NE STICKNEY             43.59N 98.44W
05/05/2007                   AURORA             SD   LAW ENFORCEMENT

            TORNADO WITH DEBRIS NOTED BY OBSERVER NORTHEAST OF
            STICKNEY.

0625 PM     HAIL             MENNO                   43.24N 97.58W
05/05/2007  M1.75 INCH       HUTCHINSON         SD   LAW ENFORCEMENT

0627 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  M1.00 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

            ESTIMATED 50 MPH WINDS ALONG WITH DIME TO QUARTER SIZE
            HAIL

0630 PM     TORNADO          7 SW GREGORY            43.16N 99.52W
05/05/2007                   GREGORY            SD   PUBLIC

0630 PM     TORNADO          5 S GREGORY             43.16N 99.43W
05/05/2007                   GREGORY            SD   LAW ENFORCEMENT

0632 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  M1.00 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

0632 PM     TSTM WND GST     PLATTE                  43.39N 98.84W
05/05/2007  E60.00 MPH       CHARLES MIX        SD   LAW ENFORCEMENT

0635 PM     TORNADO          10 W PLATTE             43.39N 99.04W
05/05/2007                   CHARLES MIX        SD   LAW ENFORCEMENT

            ACCOMPANIED BY MULTIPLE FUNNELS

0635 PM     HAIL             10 W PLATTE             43.39N 99.04W
05/05/2007  E1.75 INCH       CHARLES MIX        SD   LAW ENFORCEMENT

            NEAR ACADEMY ROAD

0637 PM     HAIL             PLATTE                  43.39N 98.84W
05/05/2007  E1.75 INCH       CHARLES MIX        SD   TRAINED SPOTTER

0640 PM     TSTM WND DMG     FREEMAN                 43.35N 97.43W
05/05/2007                   HUTCHINSON         SD   LAW ENFORCEMENT

            HEAVY RAIN AND STRONG WINDS SOME TREES LIMBS DOWN

&&

DMORIN
Local storm report, May 5, 6:18 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
718 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     BRIDGEWATER             43.55N 97.50W
05/05/2007                   MCCOOK             SD   TRAINED SPOTTER

            VERY STRONG WINDS AND PEA SIZE HAIL. SOME TREES REPORTED
            TO BE DOWN

0710 PM     HAIL             CHAMBERLAIN             43.81N 99.32W
05/05/2007  E0.88 INCH       BRULE              SD   TRAINED SPOTTER

0712 PM     HAIL             CHAMBERLAIN             43.81N 99.32W
05/05/2007  M1.25 INCH       BRULE              SD   EMERGENCY MNGR

&&

DMORIN
Local storm report, May 5, 6:28 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
728 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             CHAMBERLAIN             43.81N 99.32W
05/05/2007  M1.00 INCH       BRULE              SD   TRAINED SPOTTER

0723 PM     TORNADO          22 E MITCHELL           43.73N 97.59W
05/05/2007                   MCCOOK             SD   LAW ENFORCEMENT

            JUST WEST OF SPENCER SD

&&

DMORIN
Local storm report, May 5, 6:31 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
731 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TORNADO          22 E MITCHELL           43.73N 97.59W
05/05/2007                   MCCOOK             SD   TRAINED SPOTTER

            LARGE WEDGE TORNADO 3 TO 4 N OF SPENCER SD

&&

DMORIN
Local storm report, May 5, 6:37 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TORNADO          22 E MITCHELL           43.73N 97.59W
05/05/2007                   MCCOOK             SD   EMERGENCY MNGR

            TORNADO DAMAGED IN SPENCER SD

&&

DMORIN
Local storm report, May 5, 7:02 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
802 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             LOOMIS                  43.79N 98.11W
05/05/2007  M0.88 INCH       DAVISON            SD   LAW ENFORCEMENT

0733 PM     TORNADO          23 E MITCHELL           43.73N 97.57W
05/05/2007                   MCCOOK             SD   LAW ENFORCEMENT

            ONE MILE EAST OF HWY 25. 247ST AVE. NEAR SPENCER, SD

0735 PM     FLOOD            22 E MITCHELL           43.73N 97.59W
05/05/2007                   MCCOOK             SD   NWS EMPLOYEE

            7 NORTH OF I90...WATER OVER HWY 25

0735 PM     TORNADO          20 E MITCHELL           43.73N 97.63W
05/05/2007                   HANSON             SD   NWS EMPLOYEE

            6 MILES N OF I90 ON HWY 25

0739 PM     TORNADO          3 NW CANOVA             43.91N 97.55W
05/05/2007                   MINER              SD   TRAINED SPOTTER

0756 PM     TORNADO          5 E CARTHAGE            44.17N 97.61W
05/05/2007                   MINER              SD   TRAINED SPOTTER

&&

DMORIN

The radar

The Sioux Falls radar (KFSD), 103 km away, was scanning. The volume nearest the first event began at 02:04 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 3 hail, 1 high wind. Local standard time, as filed.

High Wind, Plymouth

When
May 5, 7:02 PM CST
Where
Plymouth forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
42.738, -96.214 (the zone’s center; the record gives no point)

Strong non thunderstorm winds caused tree damage, including several trees blown down. The winds also blew down power lines. The damage was noted in Le Mars, Remsen, and Merrill.

Hail, Woodbury

When
May 5, 8:05 PM CST
Where
Woodbury County, 3 mi E of Sloan
Measured
1 in hail
Reported by
Public
Coordinates
42.230, -96.171

Hail, Woodbury

When
May 5, 9:39 PM CST
Where
Woodbury County, 3 mi E of Sioux City
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
42.500, -96.321

Hail, O'Brien

When
May 5, 9:52 PM CST
Where
O'Brien County, 3 mi NNE of Archer
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.160, -95.747

Flash Flood, O'Brien

When
May 6, 1:00 AM CST to 5:00 AM CST
Where
O'Brien County, 1 mi SW of Sutherland
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.960, -95.514

Heavy rain caused flash flooding of several county roads.

Flash Flood, Ida

When
May 6, 1:45 AM CST to 4:00 AM CST
Where
Ida County, 2 mi N of Galva to Galva
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.529, -95.420

Heavy rain caused flash flooding of several roads.

Flash Flood, Cherokee

When
May 6, 1:45 AM CST to 4:00 AM CST
Where
Cherokee County, 5 mi S of Aurelia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.648, -95.430

Heavy rain caused flash flooding of county roads, ditches and other low areas, and fields.

Flash Flood, Buena Vista

When
May 6, 2:00 AM CST to 5:15 AM CST
Where
Buena Vista County, 7 mi SW of Storm Lake to Storm Lake
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.578, -95.297

Heavy rain caused flash flooding of roads and fields.

Flash Flood, Clay

When
May 6, 3:00 AM CST to 5:15 AM CST
Where
Clay County, 3 mi E of Everly
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
43.170, -95.270

Heavy rain caused flash flooding of county roads.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35375, 35376, 35377, 35378, 35379, 35380, 35381, 35382, 35383.